MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBES SACETT; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBES SACETT; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/189/080
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient had been intubated for 48 hours with stable respiratory.A bronchoscopy was done to check for possible aspergillosis and it was seen that the tube seemed to be disintegrating from the inner layer.The middle lower part of the tube seemed to be shedding.No medical or surgical intervention was reported.
 
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A product sample and a photo were received for evaluation.Per photo received, its not possible to confirm the reported failure mode.Per visual inspections, no defects could be observed in sample received.No other analysis was performed.Root cause cannot be determined since no defects were detected in the sample returned for evaluation.No action was taken since the reported failure mode was not confirmed.No problems or issues were identified during this device history record review.Operator of device is unknown.

Brand Name
PORTEX ENDOTRACHEAL TUBES SACETT
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16727468
Report Number3012307300-2023-04037
Device Sequence Number8116566
Product Code BTR
UDI-Device Identifier15019315059544
UDI-Public15019315059544
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K081086
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/13/2025
Device Model Number100/189/080
Device Catalogue Number100/189/080
Device Lot Number4020936
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2021
Initial Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown